Alert archive / California / Winter Storm Watches in 2019
Winter Storm Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 7, 2019, 3:32 AM PST for 4 counties in California. It took effect at Feb 8, 2019, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 3:32 AM PST (11:32 UTC)
- In effect from
- Feb 8, 2019, 10:00 PM PST
- Expired
- Feb 7, 2019, 2:15 PM PST
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS46 KEKA 071132 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 332 AM PST Thu Feb 7 2019 ...ANOTHER WINTER STORM WILL BRING ACCUMULATING SNOW TO LOW ELEVATIONS THIS WEEKEND... .A cold and active weather pattern will continue into the weekend as another storm system is set to bring another round of cold air, lowering snow levels, and several inches of accumulating snow to many areas. Snow levels are expected to begin at to 2500 feet early Saturday morning as precipitation begins, but will steadily fall to as low as 500 to 1500 feet by late Saturday and early Sunday. Several inches of new snow can be expected at elevations above 2500 feet Saturday and Sunday, with lighter amounts to as low as 500 feet possible in places. CAZ102-105-071945- /O.NEW.KEKA.WS.A.0004.190209T0600Z-190211T0000Z/ Del Norte Interior-Northern Humboldt Interior- 332 AM PST Thu Feb 7 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 6 to 11 inches above 2500 feet, with localized amounts near or greater than 20 inches in remote higher elevations, are possible. Light snow expected to elevations as low as 500 feet. * WHERE...Del Norte Interior and Northern Humboldt Interior County. Highways impacted include Highway 199 and Bald Hills Road, among other rural roadways. * WHEN...From late Friday evening through Sunday afternoon. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ106>108-110-111-071945- /O.NEW.KEKA.WS.A.0004.190209T1200Z-190211T0000Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 332 AM PST Thu Feb 7 2019 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 5 to 10 inches above 2500 feet, with localized amounts near or greater than 18 inches in remote higher elevations, are possible. Light snow expected to elevations as low as 1000 feet. * WHERE...Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior and Northeastern Mendocino County Interior. Highways impacted include 299, 36, 3, and even a few summits of along Highway 101. * WHEN...From late Friday night through Sunday afternoon. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
2 follow-up statements
543 WWUS46 KEKA 071946 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1146 AM PST Thu Feb 7 2019 ...ANOTHER WINTER STORM WILL BRING ACCUMULATING SNOW TO LOW ELEVATIONS THIS WEEKEND... .A cold and active weather pattern will continue into the weekend as another storm system is set to bring another round of cold air, lowering snow levels, and several inches of accumulating snow to many areas. Snow levels are expected to begin at to 2500 feet early Saturday morning as precipitation begins, but will steadily fall to as low as 500 to 1500 feet by late Saturday and early Sunday. Several inches of new snow can be expected at elevations above 2500 feet Saturday and Sunday, with lighter amounts to as low as 500 feet possible in places. CAZ102-105-080400- /O.CON.KEKA.WS.A.0004.190209T0600Z-190211T0000Z/ Del Norte Interior-Northern Humboldt Interior- 1146 AM PST Thu Feb 7 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 6 to 11 inches above 2500 feet, with localized amounts near or greater than 20 inches in remote higher elevations, are possible. Light snow expected to elevations as low as 500 feet. * WHERE...Del Norte Interior and Northern Humboldt Interior County. Highways impacted include Highway 199 and Bald Hills Road, among other rural roadways. * WHEN...From late Friday evening through Sunday afternoon. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ106>108-110-111-080400- /O.CON.KEKA.WS.A.0004.190209T1200Z-190211T0000Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 1146 AM PST Thu Feb 7 2019 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 5 to 10 inches above 2500 feet, with localized amounts near or greater than 18 inches in remote higher elevations, are possible. Light snow expected to elevations as low as 1000 feet. * WHERE...Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior and Northeastern Mendocino County Interior. Highways impacted include 299, 36, 3, and even a few summits of along Highway 101. * WHEN...From late Friday night through Sunday afternoon. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
929 WWUS46 KEKA 072215 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 215 PM PST Thu Feb 7 2019 ...WINTER STORM WILL PRODUCE HEAVY SNOW ACROSS THE MOUNTAINS THIS WEEKEND... .A cold and active weather pattern is expected this weekend. Snow levels are expected to be around 2500 feet early Saturday morning as precipitation begins, but will steadily fall to as low as 500 to 1500 feet by late Saturday and early Sunday. Heavy snow is expected for elevations above 2500 feet Saturday and Sunday, with lighter amounts to as low as 500 feet possible in places. CAZ110-072315- /O.CAN.KEKA.WS.A.0004.190209T1200Z-190211T0000Z/ Northwestern Mendocino Interior- 215 PM PST Thu Feb 7 2019 ...WINTER STORM WATCH IS CANCELLED... $$ CAZ102-105-080615- /O.UPG.KEKA.WS.A.0004.190209T0600Z-190211T0000Z/ /O.NEW.KEKA.WS.W.0004.190209T0600Z-190211T0000Z/ Del Norte Interior-Northern Humboldt Interior- 215 PM PST Thu Feb 7 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SUNDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 6 to 10 inches above 2500 feet, with localized amounts up to 20 inches across remote higher elevations. * WHERE...Del Norte Interior and Northern Humboldt Interior County. Highways impacted include Highway 199 and Bald Hills Road, among other rural roadways. * WHEN...10 PM Friday to 4 PM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travelling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ106>108-111-080615- /O.UPG.KEKA.WS.A.0004.190209T1200Z-190211T0000Z/ /O.NEW.KEKA.WS.W.0004.190209T1200Z-190211T0000Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northeastern Mendocino Interior- 215 PM PST Thu Feb 7 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 PM PST SUNDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 5 to 10 inches above 2500 feet, with localized amounts up to 20 inches across remote higher elevations. * WHERE...Southern Humboldt Interior, Northern Trinity, Southern Trinity and Northeastern Mendocino County Interior. Highways impacted include 299, 36, 3, and even a few summits along Highway 101. * WHEN...4 AM Saturday to 4 PM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travelling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 2:36 PM PST, 12 hours 56 minutes earlier.
Area forecast discussion, Feb 6, 2:36 PM PST, 12 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
236 PM PST Wed Feb 6 2019
.SYNOPSIS...Cloud cover will increase across the region during
Thursday as a storm system approaches from the northwest. Light
showers occurring with that system will spread across northwest
California Thursday night into Friday. A second stronger upper-
level disturbance will impact the region Saturday and Sunday.
Significant mountain snow and coastal hail appear probable.
&&
.DISCUSSION...Shortwave ridging was occurring over the west coast
Wednesday afternoon, and was aiding in mainly clear skies and
pleasantly-cool conditions. Otherwise, a closed upper low was
centered 850 miles northwest of Cape Mendocino. This feature is
forecast to move to a position immediately offshore from NWRN CA
by early Friday morning. As that occurs, a zone of showers is
expected to form in an arc around the upper low, the bulk of which
will remain offshore Thursday afternoon and night...leaving
inland areas drier partially due to the presence of unfavorable
low-level easterlies. At this time, the greatest probability for
rainfall is expected to be over Mendocino County, which is where
model guidance moves the low inland Friday afternoon and evening.
Attention then turns to a cold upper low emerging out across the
NERN PAC from SWRN BC. Model guidance is in good agreement with
the track of the low through Saturday afternoon, but divergence
occurs in deterministic solutions Saturday night into Sunday.
Nevertheless, temperature profiles are forecast to become
favorable for accumulating snow for elevations at or above
1000-2000 feet Saturday night into Sunday morning. At this time,
warning level snowfall is becoming increasingly probable, with
travel impacts likely for mountain travel corridors. In addition,
a cold unstable environment located over coastal areas suggests
accumulating small hail will be possible near sea-level during
Sunday.
After Sunday, model differences become substantial, which yields
low forecast confidence.
JMG
&&
.AVIATION...VFR conditions have dominated today across
Northwestern California as high pressure built over the region.
Expect clear conditions and light winds by this evening, with a
light offshore developing at the coast later tonight. High clouds
should arrive later tonight and early tomorrow morning as another
system approaches the coast. Fog development is possible late
tonight, but is dependent on how quickly these clouds move
overhead. /TDJ
&&
.MARINE...Small craft southerly winds will be possible Thursday
evening through Friday morning as a frontal system moves southeast
across the region. Gusty west-northwest winds are then expected
to develop Saturday and Sunday as another storm system moves south
and east across the area. However, of possible greater
significance will be a northwesterly swell from 10 to 15 feet at
15 to 20 seconds occurring during Sunday and Monday.
JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 4
PM Thursday to 10 AM PST Friday for PZZ470.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 6, 12:08 PM PST, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1208 PM PST Wed Feb 6 2019 CAZ101>113-072015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1208 PM PST Wed Feb 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A cold storm system will enter the region over the weekend. Snow levels will subsequently lower from 2000-3000 feet on Saturday to 1000-2000 feet on Sunday. Hazardous travel conditions will be likely due to heavy snow occurring across the mountains, and small hail occurring along the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:15 PM PST | Winter Storm Warning | EKA | Del Norte, Humboldt, Mendocino, Trinity | 70 hr |
Nearby
Winter Storm Watches in California, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.